Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2001, 6:14 PM EDT for Huntingdon County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 6:14 PM EDT (22:14 UTC)
- Expired
- May 26, 2001, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Huntingdon County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:20 PM EDT | Hail 0.88 | Huntingdon, PA | Nickel sized hail was reported 10 miles north of Huntingdon. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262215 SVRCTP PAC061-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 614 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNTINGDON COUNTY IN PENNSYLVANIA * UNTIL 645 PM EDT. * AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL HUNTINGDON COUNTY...OR 8 MILES NORTH OF HUNTINGDON. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL NORTHERN HUNTINGDON COUNTY. THE MAIN THREAT FROM THIS STORM IS FOR LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS.g $$ LAT...LON 4064 7810 4051 7793 4068 7771 4071 7794
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT SAT MAY 26 2001 REGIONAL RADAR LOOP SHOWING STEADY RAIN CONTINUING LATE THIS AFTN OVER EASTERN PA. MEANWHILE...CLEARING SKIES OVER WESTERN PA HAVE DESTABILIZED ATMOS ENOUGH FOR SCT SHOWERS AND STORMS. AS UPPER VORT LOBE PUSHES EAST THIS EVENING...DEEP MOISTURE WILL BE SHUNTED EASTWARD...ENDING THE RAINFALL OVER OUR EASTERN ZONES. IN THE CENTRAL AND WESTERN COUNTIES...SHOWERS/STORMS WILL MOSTLY FALL APART AROUND SUNSET WITH LOSS OF HEATING. LIGHT WINDS...COMBINED WITH CLEARING SKIES AND RECENT RAINFALL...WILL RESULT IN WIDESPREAD FOG OVERNIGHT. NEXT S/WV ROUNDS THE BASE OF UPPER LOW...BRINGING THE LIKELIHOOD OF SHOWERS AND STORMS TO THE CWA DURING SUNDAY. MODEL CONSENSUS SUGGEST SHOWERS ARRIVE OVER THE SOUTHWEST DURING THE MORNING...THEN THE REST OF THE CWA DURING THE AFTN. AFTER MORNING FOG...EXPECT SOME SUNSHINE TO DEVELOP...WHICH SHOULD DESTABILIZE ATMOS ENOUGH FOR THUNDERSTORMS...ESPECIALLY EASTERN PA. UPPER LOW WEAKENS AND PASSES TO OUR NORTH ON MEMORIAL DAY. IN THIS SCENARIO...THE BULK OF THE DAY SHOULD BE DRY WITH A FAIR AMOUNT OF SUNSHINE FOR THE SOUTHERN COUNTIES. LIKELY POPS FOR THE NORTH AND SCT FOR THE SOUTH SEEMS THE BEST WAY TO GO AT THIS POINT. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 62 min |
| May 26, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 23 min |
| May 26, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 32 min |
| May 26, 6:53 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.